Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 3, NWS Dodge City, KS

May 11, 2015Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this frost advisory at May 11, 2015, 2:19 AM CDT for Ellis County, Trego County, Kansas. It took effect at May 12, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 11, 2015, 2:19 AM CDT (07:19 UTC)
In effect from
May 12, 2015, 1:00 AM CDT
Expired
May 12, 2015, 8:20 AM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS73 KDDC 110719
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
219 AM CDT MON MAY 11 2015

...FROST POSSIBLE TUESDAY MORNING...

.A COLD AIR MASS WILL SPREAD ACROSS THE REGION THROUGH THE
OVERNIGHT AND INTO THE MORNING HOURS TUESDAY. FROST IS POSSIBLE.

KSZ030-031-112100-
/O.NEW.KDDC.FR.Y.0003.150512T0600Z-150512T1500Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
219 AM CDT MON MAY 11 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY. 

* TEMPERATURE...LOWS IN THE 33 TO 36 RANGE.

* IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE
  COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
672 
WWUS73 KDDC 112024
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT MON MAY 11 2015

...FROST POSSIBLE TUESDAY MORNING...

.AN AREA OF HIGH PRESSURE AT THE SURFACE WILL CROSS WESTERN
KANSAS OVERNIGHT. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN FROST
EARLY TUESDAY MORNING ACROSS NORTH CENTRAL KANSAS.

KSZ030-031-120930-
/O.CON.KDDC.FR.Y.0003.150512T0600Z-150512T1500Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
324 PM CDT MON MAY 11 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY...

* TEMPERATURE...LOWS IN THE 33 TO 36 RANGE.

* IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE 
  COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BURGERT
939 
WWUS73 KDDC 120605
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
105 AM CDT TUE MAY 12 2015

...FROST POSSIBLE THIS MORNING...

.AN AREA OF HIGH PRESSURE AT THE SURFACE WILL CROSS WESTERN
KANSAS. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN FROST EARLY
THIS MORNING ACROSS NORTH CENTRAL KANSAS.

KSZ030-031-121400-
/O.CON.KDDC.FR.Y.0003.000000T0000Z-150512T1500Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
105 AM CDT TUE MAY 12 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURE...LOWS IN THE 33 TO 36 RANGE.

* IMPACTS...SENSITIVE PLANTS LEFT OUTSIDE MAY BE DAMAGED BY THE 
  COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
593 
WWUS73 KDDC 121320
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
820 AM CDT TUE MAY 12 2015


KSZ030-031-121430-
/O.CAN.KDDC.FR.Y.0003.000000T0000Z-150512T1500Z/
TREGO-ELLIS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS
820 AM CDT TUE MAY 12 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
FROST ADVISORY. 


$$

BURGERT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at May 11, 12:05 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 11, 12:05 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1205 AM CDT MON MAY 11 2015

...UPDATED AVIATION...

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 126 PM CDT SUN MAY 10 2015

THE LARGE UPPER LEVEL LOW WILL CONTINUE TO MOVE NORTH INTO THE
NORTHERN PLAINS THIS EVENING THE INTO THE WESTERN GREAT LAKES
TOMORROW. MEANWHILE, AN UPPER LEVEL RIDGE WILL BUILD INTO THE
ROCKIES. A WEAK SHORTWAVE MOVING AROUND THE PERIPHERY OF THE UPPER
LEVEL LOW LOOKS TO MOVE INTO WESTERN KANSAS TONIGHT. NO
PRECIPITATION IS EXPECTED BUT AN INCREASE IN CLOUD COVER WILL BE
LIKELY. OTHERWISE EXPECT PARTLY CLOUDY SKIES SKIES ACROSS WESTERN
KANSAS. HIGH PRESSURE WILL BUILD INTO THE AREA AT THE SURFACE
TONIGHT THROUGH TOMORROW. THIS WILL LEAD TO NORTHWESTERLY WINDS
ACROSS THE CWA. ANOTHER COLD NIGHT IS IN STORE TONIGHT WITH LOWS
RANGING FROM THE MID 30S ACROSS WEST CENTRAL KANSAS TO MID 40S
ACROSS SOUTH CENTRAL KANSAS. HIGHS TOMORROW LOOK TO ONLY REACH
INTO THE MID 60S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 340 PM CDT SUN MAY 10 2015

FIRST CHALLENGE WILL BE TUESDAY MORNING AND HOW COLD WE WILL GET. A
DRY AND FAIRLY CALM AIRMASS AMIDST SURFACE HIGH PRESSURE WITH
DEWPOINTS IN THE UPPER 20S TO AROUND 30 WILL ALLOW TEMPERATURES TO
FALL INTO THE 30S FOR JUST ABOUT ALL OF WESTERN KANSAS. THE COLDEST
TEMPERATURES WILL BE CONFINED TO AREAS MAINLY NORTH OF A GARDEN CITY
TO NESS CITY TO LACROSSE LINE WHERE OVERNIGHT LOWS ARE EXPECTED TO
RANGE FROM 32 TO 35 DEGREES. HAVE INSERTED SOME AREAS OF FROST IN
THE WX GRIDS...AND A HEADLINE FOR FOR FROST WILL LIKELY BE REQUIRED
FOR SOME PART OF THE FORECAST AREA...ESPECIALLY UP ALONG I-70.

TUESDAY WE WILL SEE SHORTWAVE RIDGING WITH WINDS BECOMING
SOUTHEASTERLY BY AFTERNOON. THE AIRMASS WILL STILL BE FAIRLY COOL
WITH AFTERNOON HIGHS ONLY IN THE UPPER 60S TO AROUND 70.  WE WILL BE
WATCHING A SUBTROPICAL SHORTWAVE TROUGH WHICH WILL ENTER THE REGION
FROM THE SOUTHWEST OVERNIGHT TUESDAY NIGHT. IT WILL BE MOVING INTO A
FAIRLY STABLE LOWER TROPOSPHERE, HOWEVER WE WILL STILL SEE ENOUGH OF
A MOISTURE RETURN, ESPECIALLY JUST OFF THE SURFACE, TO SUPPORT
NUMEROUS SHOWERS AND THUNDERSTORMS BY LATE IN THE DAY WEDNESDAY.
THIS DISTURBANCE WILL CONTINUE NORTHEAST, HOWEVER SOUTHWEST FLOW
WILL CONTINUE AS A MUCH MORE PRONOUNCED TROUGH DIGS JUST OFF THE
CALIFORNIA COAST WITH CYCLONICALLY CURVED FLOW AND JET ENERGY MOVING
INTO THE DESERT SOUTHWEST REGION THURSDAY. AFTER A LULL IN SENSIBLE
WX ACTIVITY THURSDAY, WE WILL LIKELY SEE THE DRYLINE SET BACK UP
FRIDAY AND ESPECIALLY SATURDAY, WITH CONVERGENCE INCREASING AND
SUPPORTING VIGOROUS SURFACE-BASED CONVECTION LATE DAY BOTH FRIDAY
AND SATURDAY. AS IT LOOKS RIGHT NOW, SATURDAY APPEARS TO BE THE MOST
VULNERABLE DAY TO SEVERE WEATHER OVER A DECENT PORTION OF THE
WESTERN PLAINS. THE DETAILS WILL EMERGE AS THE WEEK GOES ON
REGARDING MORE SPECIFIC TIMING, LOCATION, AND HAZARDS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1200 AM CDT MON MAY 11 2015

FLIGHT CONDITIONS EXPECTED TO BE VFR. THERE WILL BE SOME MID LEVEL
MOISTURE WORKING ITS WAY ACROSS THE TERMINALS THROUGH THE
OVERNIGHT AND INTO TOMORROW. LESS THAN VFR CIGS ARE NOT EXPECTED
AS LOW LEVELS ARE DRY. NORTHWESTERLY WINDS 10-15 KT WILL INCREASE
15-25 KT BY LATE MORNING AND CONTINUE WITH ABATEMENT IN MAGNITUDE
BY 12.00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  38  66  37  70 /  10  10   0  10
GCK  36  65  37  72 /  10  10   0  10
EHA  38  65  42  71 /  20  10   0  10
LBL  39  67  42  72 /  10  10   0  10
HYS  38  64  36  71 /   0   0   0  10
P28  44  68  40  72 /   0   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HOVORKA_42
LONG TERM...UMSCHEID
AVIATION...SUGDEN
Hazardous weather outlook, May 10, 4:41 AM CDT, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
441 AM CDT SUN MAY 10 2015

KSZ030-031-043>046-061>066-074>081-084>090-110945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
441 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES WILL FALL INTO THE LOWER 30S IN WEST CENTRAL KANSAS
MONDAY MORNING AND INTO THE LOW TO MID 30S IN NORTH CENTRAL KANSAS
TUESDAY MORNING. FROST IS POSSIBLE IN LOW LYING AREAS BOTH DAYS.

THUNDERSTORMS WILL RETURN TO SOUTHWEST KANSAS ON WEDNESDAY WITH
THE APPROACH OF ANOTHER UPPER LEVEL TROUGH. THUNDERSTORM CHANCES
WILL DECREASE THURSDAY BUT WILL INCREASE AGAIN FRIDAY AND
SATURDAY. ALTHOUGH CONFIDENCE IN DETAILS IS LOW, SEVERE WEATHER
APPEARS MOST LIKELY ON WEDNESDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT
HTTP://WEATHER.GOV/DDC/EHWO

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.